Has anyone had experience with Levetiracetam and any side effects? I’ve started taking 250mg once a day and I’ve felt absolutely exhausted all the time despite going to sleep earlier and sleeping through the night. I’ve also had a really upset stomach and generally just feel sleepy and slow. I also found that I get sudden blips where I feel like I could pass out or have a seizure but it seems to pass. I’ve only been on them for 4 days but my dosage is very low and is increasing to 500mg twice a day over the next few weeks and I’m worried about how bad the side effects seem to be already. I’m hoping it’s just whilst my body gets used to them. Would be interested to hear others experience with this drug and it’s side effects?
Levetiracetam side effects: Has anyone had... - Epilepsy Action
The same experience my wife as well, no way to get rid of it, but with the passage of time your body will adjust with it
I had the same experience with levetiracetam. I couldnt do anything for a week. The switch to 500mg is not as hard since your body is already used to the medecine. Even if i switched to lamotrigine, i still have those moments where i feel like im going to pass out when im tired. Dont panick and it will go away. I too had less energy with levetiracetam and my best advice is to sleep regular hours and you will feel a lot better. (Maybe not now since its new to you but eventually)
My husband has had the same response on the same dosage.He was prescribed this drug post stroke when he began to have focal seizures.Bad enough the tiredness post stroke without that from the drug.We have requested a change in medication and will gradually replace the Levetiracetam. Will wait to see what the replacement is and what effects there may be.
Sorry to hear you’re having a bad time with this.
When I turned 30 I was diagnosed and started on 250mg like yourself, luckily I didn’t have very have symptoms like upset stomach but would feel a bit spacey and on the brink of seizure town still. Don’t worry that should go away soon. I also had instructions to increase every two weeks too but totally didn’t, I took the time until I felt ‘normal’ on 250 before going up to 500. Which was about a month, then a month up to 750, then stopped there as I felt that was enough for me.
All I can say is, listen to your body, trust your intuition what feels right for you. Be kind to yourself, lots of r+r until your body adjusts which should be days away x
Yeah I’ve definitely had more ‘spacey’ moments where I feel close to a seizure. My dosage should increase to 500 after 2 weeks then 750 after 2 weeks then 1000 continuing after that which at the moment seems like a big increase! That’s a good idea, I’ll have to just listen to my body and see how I feel before increasing the dosage as that’s what I’m worried about with the side effects being quite bad. I’ve been sleeping lots more than normal and taking it easy on exercising for the time being, so hopefully that helps too!! X
Some AEDs works for some and some don’t, there was a point where it made me really unwell but I never knew at the time that it was the problem till I told my consultant. It’s best to ask your consultant or neurologist nurse first how long it will take to settle and discuss side effects before taking medications. It will give you a better understanding to know how your body will react to medications and if it’s the right reaction and if your body can accept it. Only you know your body
I wish you all the best and hope things work out for you
I had that problem also ended up on anti depressants luckily I’m now on eppilim good luck 😉 xxx
My nine-year-old just started Keppra (a brand of Levetiracetam) a couple of weeks ago, and yeah, she's pretty sleepy. 3.25 ml twice a day - at her age she has to take a liquid. She went from sleeping 9 hours a night to 11, and it takes her a long time to get up in the morning. After she takes it sometimes she gets really wired but then crashes. And only yesterday did she feel able to do physical activity again (ballet.)
The doctors said it could take two weeks to a month for the side effects to subside. So far she hasn't had any more seizures, but they gave her a huge dose ("front-loading") at the beginning. I'm not sure if that's still in her system.
But your experience sounds the same as hers, and we were expecting it.
Not what you're looking for?
You may also like...
prescribed Levetiracetam in addition to Epilim Chrono because his seizures continue. I’m unsure...
similar reaction, it is not noted in pill side effects? I am also taking Lamictal but I have been...
experiencing too many side effects. I was just wondering what other peoples experiences were with...
experienced what feels like a dead arm? For the last 3 days I’ve had limited movement in my left...
anyone else taken it and had issues? I take 100 mg a day, and for the last year I have had joint...